I was on lithium and got off of it for a month to try a new medicine that just didn't work. So I am now being put back on it. I was just wondering if anyone else has had to restart lithium and how long did it take to start working the second time? If you have restarted lithium did you develop any side effects the second time around that you didn't have at first. I am terrified of lithium because of all the bad effects it can have and the dangers of it, thus why i got off of it. I was taking 300 mg once daily and now will be taking 300 mg twice a day. Is this a normal dose? Any help that can be given would be great.
18 Oct 2012
Hello bluedaisy913. 600mg is not a high dose in regards to lithium. A part of the dose is taken into consideration as to age, height, weight. Does can vary from 600mg, 900mg up to 1200mg and if needed, higher. More often than not the dose is taken once per day. As to side effects, a person will likely be experiencing them, simply because the drug works on ones blood levels and not being on the drug all be it a several weeks etc. the body's system will once again have to adapt to the lithium. (A persons lithium level is usually always held to between 0.5 and 1.0.Your level (blood test) will usually be taken after beginning the drug, about 7 to 9 days. Then, if a adjustment is needed, its done accordingly. Regards pledge
30 Aug 2014
I have been on Lithium for almost two years. After trying other meds that didn't help I chose to try Lithium regardless of the side effects. My side effects have been: shaky hands, lots of thirst, dry mouth and frequent urination. Which have gone away except the frequent urination. Although I have never been off it; I started off with 300mg and within 2 months was at 1500mg! (A little too fast, I thought) At 1500, I was dragging my feet and completely out of it; so the Dr. quickly reduced it to 1350mg.) Every time she would increase the dosage, the shakes got worse and within a couple of days got better. Oh! When I was first on 1350mg, I would often lose my balance... so please be aware that could be a side effect. It got better within a couple of weeks, but just to be on the safe side, my husband installed bars in the bathroom :)
I would ask your Dr. if you could start at 300mg, and maybe in a week go up to 600mg? Just a thought!
31 Aug 2015
300 mg Lithium causes hair loss, thinning hair, has pork in it, causes acne, itchy skin, itchy irritated scalp, psoriasis, memory loss, high blood pressure... yes, Im experiencing ALL of these symptoms!!! And lithium interacts with Seroquel. Ive been to the emergency twice for chest pain, have high blood pressure, and have been diagnosed with a heart murmur. and am at risk for diabetes
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Bipolar Disorder - I accidentally deleted my acct. but am back. my question is I'm bipolar type 1 mixed not a rapid cycler, i've been on ...
2 answers • 15 Oct 2010
my daughter was diagnosed with bipolar disorder and began taking trileptol for mood regulation. it did little or nothing so we switched to lithium ...
3 answers • 11 Jan 2011
My psychiatrist is possibly going to put me on Lithium for my Bipolar. My concern is that I would have to stop driving, do I need to let the relevant ...
3 answers • 30 Sep 2011